I was on an anti-psychotic medication for two years and I discontinued the medication in September 2013 because of the insane weight gain that it was causing. Since I have been off of the medication I have surprisingly been anxiety free and I don't feel as obsessed with my thoughts. Unfortunately, I have been having trouble sleeping and I have had moderate depression after discontinuing this medication. My psychiatrist just recently suggested a brand new anti-psychotic drug out on the market that we are giving a try. I have been on a very low dose of this medication for two weeks but, so far I am feeling very anxious to the point where I am having visible hand shaking and I feel nervous throughout the day. I am beginning to feel symptoms that I had when I was taking the other med. Have you ever heard of anyone express these kinds of side effects with anti-psychotic medication? I'm wondering if I am having a rare adverse reaction to these kind of class of medication.View Thread
I just came off of a hypo-mania episode that lasted for four months even while I was faithfully taking my medications. I knew something was wrong but I honestly didn't think that it was mania because of being on medication. I decided to admit myself into the hospital because of the extreme anxiety that all of this was causing and after discussing all of my frustrations with the attending physician there, we both talked about discontinuing Seroquel. I had been on a high dose of Seroquel for over two years along with Lamictal and Lithium. The physician suspected that the Seroquel was acting so well as an anti-depressant for me that it was bouncing my mood to far up which triggered the hypo-mania. So I have been off of Seroquel for 3 weeks now and I am feeling confused about my mood recently. I feel extremely lethargic and very mono-toned. My mood is mimicking depression but not like the depression that I have had in the past. I feel numbed and and unsure of what emotion I should be feeling.
So after giving that lengthy background, I was wondering if anyone else has ever experienced anything similar. I can't tell if I could possibly be over medicated by the other two remaining drugs and maybe the Seroquel's heavy side effects were masking that possibility all along or if I am having withdraw effects or if I am just getting plain old depressed. Anyone's feedback is greatly appreciated. I'm just feeling frustrated with my current situation.View Thread
I have some curiosity questions for other Bipolar individuals out there. From my understanding of Bipolar Disorder, some people have signs of the illness anywhere from their teens to later in their life. When did you first notice signs of this illness? Not when you were diagnosed but when you first noticed that something wasn't right.
And since you have been diagnosed and are taking medication, are you stable? How long have you been stable or unstable?View Thread
Dr. G, if we lived in the perfect world of mental illness and you had a patient who was diagnosed with Bipolar I Disorder with a Panic Disorder w/o Agoraphobia, what would be the top three medications that you would prefer to prescribe to try and regulate the typical Bipolar I manic/hypo-manic symptoms as well as the anxiety that often comes along with this illness? And why would you prefer the medications that you choose versus other similar ones on the market? In other words, why would one medication that does the same exact thing as another medication be more favorable in the medical world?View Thread
Dr. G, I have Bipolar Disorder I that is not 100% under control right now. I am currently going through constant medication adjustments while also attending therapy sessions to try and regulate frequent mood swings. I have just recently had a 6 day hospital stay due to a suicide attempt. The attempt was very foreign and strange for me. I can barely remember the details leading up to everything. The main thing that sticks out in my mind is that I had very compulsive thoughts about harming myself that led to impulsive behavior to just take 2 completely full bottles of medication. Do you know if compulsive/impulsive behavior can be controlled by medication or are there any techniques that I can practice when something like this starts to overtake me again?View Thread
Thank you, Dr. G. I would definitely like to get my psychiatrist on board with tackling this problem with me. Some of the speculations you made that may have caused the compulsiveness do fit my case. How can I better direct my doctor to interview me in a way that we can effectively detect what is causing this behavior? I really want to resolve this issue but I am not sure what my next step should be. I fully trust my psychiatrist and I am not afraid to bring anything up with her so any advice you have would be greatly appreciated. Thank you.View Thread
I have been seeing a psychiatrist for almost five years now to try and maintain my Bipolar I. I have been on several different combinations of meds to help "squash" my symptoms in hopes of stability. I have never been stable for more than a month at a time. Currently my psychiatrist and I are trying to optimize my current med combo which is Lithium, lamotrigine, and Quetiapine. We have maxed out both Lithium and Lamotrigine in the sense that I am at the maximum therapeutic levels to treat my disorder while also being on 800mg of Quetiapine. After all of that heavy medication I still have leak through symptoms. So I was wondering if it is unrealistic of me to expect ultimate stability or do I need to settle for second best? I wasn't sure if we were missing something in our treatment plan. I had a wild question of whether or not my body chemistry was affecting the effectiveness of my meds. I'm just not sure what I should be striving for and what to expect as a result. Your insights and personal experience on this subject are greatly appreciated. Thank you.View Thread
I did not read every single response to your post but I get where you are coming from. Sometimes it's hard to read about other people's monotonous posts but that is how others cope sometimes. I think forums like this can give you good insight and advice but you shouldn't rely on other strangers opinions and personal experiences. Every Bipolar patient is different. Not a single one of us is treated the same by our doctors or our support systems. You may need to separate yourself every so often to escape the "drama" that cycles around sites like this.View Thread
Thank you for your response. You have given me the accurate vocabulary that I need to help both myself and my psychiatrist treat my symptoms at an optimal level. Thank you very much for your time and help.View Thread